MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD RESPIRATORY HUMIDIFIER

FISHER & PAYKEL HEALTHCARE LTD RESPIRATORY HUMIDIFIER
Model Number MR850
Medical Device Problem Codes Off-Label Use (1494); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Fisher & paykel healthcare is currently in the process of completing the investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in china reported, via the nmpa reporting system, that a ventilated patient desaturated to 60% spo2 and became cyanotic while receiving humidification via an mr850 respiratory humidifier.The patient was re-intubated and it was identified that there was mucus plug blocking the endotracheal tube.The healthcare facility also reported that after changing the endotracheal tube, the patient's oxygen saturation and vital signs returned to normal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6) correction: pma/510(k) number corrected to: k073706.Section h11: method: the subject mr850 respiratory humidifier was requested to be returned to fisher & paykel (f&p) healthcare in new zealand for evaluation however the healthcare facility requested the device to be assessed onsite.A f&p healthcare representative from china visited the healthcare facility and assessed the subject device onsite.Our investigation is therefore based on the information provided by the customer, the f&p healthcare representative, and our knowledge of the product.Results: the customer initially reported that a ventilated patient desaturated to 60% spo2 and became cyanotic while receiving humidification via an mr850 respiratory humidifier.The patient was re-intubated, and it was identified that there was mucus plug blocking the endotracheal tube.The healthcare facility also reported that after changing the endotracheal tube, the patient's oxygen saturation and vital signs returned to normal.The f&p healthcare representative reported that they carried out functional testing of the subject mr850 respiratory humidifier onsite.This testing was conducted with a f&p healthcare breathing circuit.It was confirmed that the subject device functioned as intended with no anomalies observed.The f&p healthcare representative also confirmed that a non-f&p healthcare breathing circuit was used at the time of the reported event.Conclusion: our evaluation confirmed that the mr850 respiratory humidifier was functioning as intended.The mr850 respiratory humidifier has several mechanisms to ensure that adequate humidity is provided to the patient.The mr850 respiratory humidifier features an audible and visual alarm which alerts the user if the displayed temperature exceeds 41°c, or if the airway temperature exceeds 43°c and immediately disables the heater-wire and the heater-plate.During use, the mr850 also features a visual low temperature warning which alerts the user if the displayed temperature drops below 35.5°c for 25 seconds.This warning will alert the user that low humidity is being delivered to the patient.If the temperature continues to remain below 35.5°c, an audible alarm will also be activated.If, during operation, the airway temperature decreases below 29.5 °c, a visible and audible low temperature alarm will be activated immediately.The user instructions which accompany the mr850 respiratory humidifier state the following: - "the use of breathing circuits, chambers, other accessories or parts which are not approved by fisher & paykel healthcare may impair performance or compromise safety." - "use of damaged components or accessories may impair the performance of this device or compromise safety." - "ensure that appropriate ventilator and/or patient monitor alarms are set, connections are secure and a leak test is completed before use." - "to prevent disconnection of the tubing or tubing system during use, only tubes in compliance with iso 5367 or iso 80601-2-74 should be used.".

Brand Name
RESPIRATORY HUMIDIFIER
Common Device Name
RESPIRATORY HUMIDIFIER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19672971
Report Number9611451-2024-00490
Device Sequence Number20771175
Product Code BTT
UDI-Device Identifier09420012407177
UDI-Public(01)09420012407177(10)2101393027(11)201118
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR850
Device Catalogue NumberMR850
Device Lot Number2101393027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date07/04/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale